Alert archive / Ohio / Areal Flood Warnings in 2011

Areal Flood Warning 3, NWS Cleveland, OH

February 18, 2011Lake County, Ohio

NWS Cleveland, OH issued this areal flood warning at Feb 18, 2011, 4:27 AM EST for Lake County, Ohio. It was in force for 41 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 18, 2011, 4:27 AM EST (09:27 UTC)
Expired
Feb 19, 2011, 9:30 PM EST
In force
41 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

County Lake County, OH

The radar

The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 9.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2053 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
592 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WGUS41 KCLE 180927
FLWCLE

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
427 AM EST FRI FEB 18 2011

OHC085-181730-
/O.NEW.KCLE.FA.W.0003.110218T0927Z-110218T1730Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE OH-
427 AM EST FRI FEB 18 2011

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLOOD WARNING FOR ICE JAM FLOODING IN...
  CENTRAL LAKE COUNTY IN NORTHEAST OHIO

* UNTIL 1230 PM EST

* AT 420 AM EST...AN ICE JAM WAS DEVELOPING IN PAINESVILLE ON THE 
GRAND RIVER.  AT 4 AM THE RIVER READING AT PAINESVILLE WAS 8.5 FEET 
AND FLOOD STAGE IS 8 FEET.  RAPID RISES IN WATER LEVELS ARE EXPECTED 
NEAR AND UPSTREAM FROM THE JAM LOCATION. RISES IN THE RIVER LEVEL 
ARE BEING CAUSED BY SNOW MELT AND THE ICE BREAKING UP IN THE RIVER 
BECAUSE OF THE MODERATING TEMPERATURES.

* AT 8 FEET VROOMAN ROAD AND AREAS NEAR THE RIVER MAY BECOME 
FLOODED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ICE JAM FLOODING IS DIFFICULT TO PREDICT...AND CONDITIONS CAN CHANGE
RAPIDLY AS A JAM FORMS AND BREAKS. FLOODING ASSOCIATED WITH ICE JAMS
IS OFTEN WORST IMMEDIATELY UPSTREAM OF THE JAM LOCATION. IF YOU LIVE
ALONG OR NEAR RIVERS PRONE TO ICE JAMS...BE PREPARED TO ACT QUICKLY
IF FLOODING IS OBSERVED...OR IF REQUESTED BY EMERGENCY PERSONNEL.

&&

LAT...LON 4180 8113 4165 8109 4164 8110 4164 8123
      4175 8129

$$

WCR
6 follow-up statements
346 
WGUS81 KCLE 181442
FLSCLE

FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
942 AM EST FRI FEB 18 2011

OHC085-181730-
/O.CON.KCLE.FA.W.0003.000000T0000Z-110218T1730Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE OH-
942 AM EST FRI FEB 18 2011

...FLOOD WARNING REMAINS IN EFFECT FOR ICE JAM FLOODING IN CENTRAL
LAKE COUNTY UNTIL 1230 PM EST...

ICE JAMS OCCURRED OVERNIGHT ACROSS PORTIONS OF THE GRAND RIVER NEAR 
PAINESVILLE...LEADING TO FLOODING OF LOW LYING AREAS ALONG VROOMAN ROAD. 
CONTINUED ICE BREAKUP AND SUBSEQUENT JAMS WILL CONTINUE TO BE A 
THREAT THROUGH THE DAY ALONG THE GRAND RIVER IN LAKE COUNTY. 
RESIDENTS WHO LIVE NEAR OR DRIVE OVER PORTIONS OF THE GRAND RIVER SHOULD 
BE ALERT FOR RAPIDLY RISING WATER DUE TO ICE JAMS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ICE JAM FLOODING IS DIFFICULT TO PREDICT...AND CONDITIONS CAN CHANGE
RAPIDLY AS A JAM FORMS AND BREAKS. FLOODING ASSOCIATED WITH ICE JAMS
IS OFTEN WORST IMMEDIATELY UPSTREAM OF THE JAM LOCATION. IF YOU LIVE
ALONG OR NEAR RIVERS PRONE TO ICE JAMS...BE PREPARED TO ACT QUICKLY
IF FLOODING IS OBSERVED...OR IF REQUESTED BY EMERGENCY PERSONNEL.

&&

LAT...LON 4180 8113 4165 8109 4164 8110 4164 8123
      4175 8129

$$

SJ
565 
WGUS41 KCLE 181721
FLWCLE

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1221 PM EST FRI FEB 18 2011

OHC085-191130-
/O.EXT.KCLE.FA.W.0003.000000T0000Z-110219T1130Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE OH-
1221 PM EST FRI FEB 18 2011

THE NATIONAL WEATHER SERVICE CLEVELAND HAS EXTENDED THE

* FLOOD WARNING FOR ICE JAM FLOODING IN...
  CENTRAL LAKE COUNTY IN NORTHEAST OHIO

* UNTIL 630 AM EST SATURDAY

* AT 1218 PM EST...THE RIVER GAGE ON THE GRAND RIVER AT PAINESVILLE 
  CONTINUED TO INDICATED AN ICE JAM...WITH WATER LEVELS RISING.

* WATER BACKING UP BEHIND THE ICE JAM WILL CAUSE FLOODING TO OCCUR IN
  THE WARNED AREA. THERE IS ALSO THE THREAT OF FLOODING DOWNSTREAM OF
  THE ICE JAM ONCE IT BREAKS UP.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PAINESVILLE...AND FAIRPORT HARBOR. VROOMAN ROAD IN LEROY WILL 
  BE FLOODED THROUGH THE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ICE JAM FLOODING CAN OCCUR SUDDENLY AND ADVANCE INTO AN AREA FROM AN
UNUSUAL DIRECTION. IF YOU SEE WATER APPROACHING...MOVE AWAY FROM THE
RIVER TO HIGHER GROUND.

ICE JAMS ARE VERY UNPREDICTABLE AND CAN BREAK UP...MOVE...AND JAM
AGAIN VERY QUICKLY. WATER BACKING UP BEHIND THE JAM CAN FLOOD AREAS
UNDER DEEP WATER WITH SURPRISING SPEED. FAVORED ICE JAM LOCATIONS ARE
WHERE A RIVER BENDS OR SLOWS...AT BRIDGE ABUTMENTS...OR NEAR
ISLANDS...SANDBARS...AND OTHER OBSTRUCTIONS TO FLOW. STAY CLEAR OF
LOW LYING AREAS NEAR ICE AFFECTED RIVERS AND MONITOR CONDITIONS
CLOSELY.

LAT...LON 4180 8113 4165 8109 4164 8110 4164 8123
      4175 8129

$$

21
089 
WGUS81 KCLE 182344
FLSCLE

FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
644 PM EST FRI FEB 18 2011

OHC085-191130-
/O.CON.KCLE.FA.W.0003.000000T0000Z-110219T1130Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE OH-
644 PM EST FRI FEB 18 2011

...FLOOD WARNING REMAINS IN EFFECT FOR ICE JAM FLOODING IN CENTRAL
LAKE COUNTY UNTIL 630 AM EST SATURDAY...

AT 530 PM THE RIVER GAGE AT PAINESVILLE CONTINUED TO INDICATE THAT 
AN ICE JAM WAS GOING ON. THE RIVER STAGE WAS AT 8.8 FEET AND FLOOD 
STAGE IS 8 FEET.

WATER BACKING UP BEHIND THE ICE JAM WILL CAUSE FLOODING TO OCCUR IN  
THE WARNED AREA. THERE IS ALSO THE THREAT OF FLOODING DOWNSTREAM OF  
THE ICE JAM ONCE IT BREAKS UP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF DRIVING...SLOW DOWN! BE ALERT FOR LOW
SPOTS...DIPS...AND UNDERPASSES WHICH MAY BE FLOODED. PEOPLE IN LOW
LYING AREAS ALONG CREEKS AND STREAMS SHOULD MOVE TO HIGHER GROUND TO
ESCAPE RISING WATER LEVELS.

&&

LAT...LON 4180 8113 4165 8109 4164 8110 4164 8123
      4175 8129

$$

KIELTYKA
398 
WGUS41 KCLE 190431
FLWCLE

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1131 PM EST FRI FEB 18 2011

OHC085-200230-
/O.EXT.KCLE.FA.W.0003.000000T0000Z-110220T0230Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE OH-
1131 PM EST FRI FEB 18 2011

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS EXTENDED THE

* FLOOD WARNING FOR ICE JAM FLOODING IN...
  CENTRAL LAKE COUNTY IN NORTHEAST OHIO

* UNTIL 930 PM EST SATURDAY

* LATE FRIDAY EVENING THE RIVER STAGE AT PAINESVILLE ON THE GRAND 
RIVER WAS NEAR 9 FEET AND THE FLOOD STAGE IS 8 FEET. THE RIVER LEVEL 
IS EXPECTED TO START FALLING SATURDAY. PART OF THE REASON FOR THE 
HIGH WATER LEVEL IS BECAUSE OF SOME ICE JAMMING ALONG THE RIVER AND 
ICE AT THE MOUTH OF THE RIVER. 

* LOCATIONS IMPACTED INCLUDE VROOMAN ROAD WHICH WAS REPORTED TO BE 
CLOSED LATE FRIDAY EVENING. WATER BACKING UP BEHIND THE ICE JAM WILL 
CAUSE FLOODING TO OCCUR IN THE WARNED AREA. THERE IS ALSO THE THREAT 
OF FLOODING DOWNSTREAM OF THE ICE JAM ONCE IT BREAKS UP. MOTORISTS 
NEED TO AVOID DRIVING THROUGH HIGH WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ICE JAM FLOODING IS DIFFICULT TO PREDICT...AND CONDITIONS CAN CHANGE 
RAPIDLY AS A JAM FORMS AND BREAKS. FLOODING ASSOCIATED WITH ICE JAMS 
IS OFTEN WORST IMMEDIATELY UPSTREAM OF THE JAM LOCATION. IF YOU LIVE 
ALONG OR NEAR RIVERS PRONE TO ICE JAMS...BE PREPARED TO ACT QUICKLY 
IF FLOODING IS OBSERVED...OR IF REQUESTED BY EMERGENCY PERSONNEL.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF DRIVING...SLOW DOWN! BE ALERT FOR LOW
SPOTS...DIPS...AND UNDERPASSES WHICH MAY BE FLOODED. PEOPLE IN LOW
LYING AREAS ALONG CREEKS AND STREAMS SHOULD MOVE TO HIGHER GROUND TO
ESCAPE RISING WATER LEVELS.

&&

LAT...LON 4180 8113 4165 8109 4164 8110 4164 8123
      4175 8129

$$

KIELTYKA
207 
WGUS81 KCLE 191149
FLSCLE

FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
649 AM EST SAT FEB 19 2011

OHC085-200230-
/O.CON.KCLE.FA.W.0003.000000T0000Z-110220T0230Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE OH-
649 AM EST SAT FEB 19 2011

...FLOOD WARNING REMAINS IN EFFECT FOR ICE JAM FLOODING IN CENTRAL
LAKE COUNTY UNTIL 930 PM EST SATURDAY...

AT 630 AM THE RIVER GAGE AT PAINESVILLE CONTINUED TO INDICATE THAT 
AN ICE JAM WAS GOING ON. THE RIVER STAGE WAS AT 9.2 FEET AND FLOOD 
STAGE IS 8 FEET.

WATER BACKING UP BEHIND THE ICE JAM WILL CAUSE FLOODING TO OCCUR IN  
THE WARNED AREA. THERE IS ALSO THE THREAT OF FLOODING DOWNSTREAM OF  
THE ICE JAM ONCE IT BREAKS UP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF DRIVING...SLOW DOWN! BE ALERT FOR LOW SPOTS...DIPS...AND 
UNDERPASSES WHICH MAY BE FLOODED. PEOPLE IN LOW LYING AREAS ALONG 
CREEKS AND STREAMS SHOULD MOVE TO HIGHER GROUND TO ESCAPE RISING 
WATER LEVELS.

ICE JAM FLOODING IS DIFFICULT TO PREDICT...AND CONDITIONS CAN CHANGE
RAPIDLY AS A JAM FORMS AND BREAKS. FLOODING ASSOCIATED WITH ICE JAMS
IS OFTEN WORST IMMEDIATELY UPSTREAM OF THE JAM LOCATION. IF YOU LIVE
ALONG OR NEAR RIVERS PRONE TO ICE JAMS...BE PREPARED TO ACT QUICKLY
IF FLOODING IS OBSERVED...OR IF REQUESTED BY EMERGENCY PERSONNEL.

&&

LAT...LON 4180 8113 4165 8109 4164 8110 4164 8123
      4175 8129

$$

BR
796 
WGUS81 KCLE 191716
FLSCLE

FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1216 PM EST SAT FEB 19 2011

OHC085-200230-
/O.CON.KCLE.FA.W.0003.000000T0000Z-110220T0230Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE OH-
1216 PM EST SAT FEB 19 2011

...FLOOD WARNING REMAINS IN EFFECT FOR ICE JAM FLOODING IN CENTRAL
LAKE COUNTY UNTIL 930 PM EST...

AT 1154 AM THE RIVER GAGE AT PAINESVILLE INDICATED A STAGE OF 
8.87 FEET AND WAS SLOWLY FALLING. THE FLOOD STAGE IS 8 FEET. SINCE 
THE WATER LEVELS ARE ABOVE 8.5 FEET THERE WILL BE CONTINUED FLOODING 
OVER VROOMAN ROAD. 

REPORTS FROM THE LEROY FIRE DEPARTMENT INDICATE THAT THERE IS NOT 
MUCH ICE FLOWING IN THE PAINESVILLE AREA. HOWEVER THERE COULD STILL 
BE SOME ICE FURTHER DOWNSTREAM WITH SOME MINOR ICE JAMMING POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ICE JAM FLOODING IS DIFFICULT TO PREDICT...AND CONDITIONS CAN CHANGE
RAPIDLY AS A JAM FORMS AND BREAKS. FLOODING ASSOCIATED WITH ICE JAMS
IS OFTEN WORST IMMEDIATELY UPSTREAM OF THE JAM LOCATION. IF YOU LIVE
ALONG OR NEAR RIVERS PRONE TO ICE JAMS...BE PREPARED TO ACT QUICKLY
IF FLOODING IS OBSERVED...OR IF REQUESTED BY EMERGENCY PERSONNEL.

&&

LAT...LON 4180 8113 4165 8109 4164 8110 4164 8123
      4175 8129

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Feb 18, 3:45 AM EST, 42 minutes earlier.

Area forecast discussion, Feb 18, 3:45 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
345 AM EST FRI FEB 18 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING.  LARGE AREA OF
HIGH PRESSURE WILL MOVE EAST OVER THE GREAT LAKES SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT CURRENTLY STRETCHING FROM WRN LOWER MICHIGAN ACROSS NW
INDIANA TO STL.  ALL MODELS MOVE FRONT ACROSS AREA BY THIS
AFTERNOON.  FRONT IS MOISTURE STARVED WITH ALMOST NO PRECIP WITH
IT.  WILL LEAVE ISOLATED SHOWERS FOR THIS MORNING AS SEVERAL
LOCATIONS ACROSS LOWER MICHIGAN HAVE PICKED UP A COUPLE HUNDREDTHS
OF AN INCH OF RAIN.    EXPECT HIGH TEMPS FOR THE PERIOD NEAR
DAYBREAK WITH SLOWLY FALLING TEMPS THROUGH THE AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
LARGE CANADIAN HIGH BUILDS OVER THE GREAT LAKES TONIGHT INTO
SATURDAY.  LEFT MENTION OF FLURRIES NW PA.

PROGRESSIVE SITUATION SETTING UP WITH A SERIES OF SHORT WAVES MOVING
ACROSS THE AREA SUNDAY INTO MONDAY NIGHT.  TIMING THESE SHORT WAVES
WILL BE DIFFICULT AT BEST.  FIRST ONE IS DUE SUNDAY.  GFS AND ECMWF
COMING INTO CLOSER AGREEMENT MOVING LOW ACROSS CENTRAL/SOUTHERN OHIO
SUNDAY NIGHT.  DISREGARDED NAM AS IT IS THE OUTLIER...MOVING LOW
ACROSS LOWER MICHIGAN.  ECMWF IS EVEN SLOWER THAN YDY...BUT KEPT
CHANCE POPS SUNDAY AFTERNOON.  WENT LIKELY POPS SUNDAY NIGHT AS LOW
MOVES ACROSS OHIO.  MODELS THEN MOVE ANOTHER LOW ACROSS OHIO VALLEY
MONDAY...WITH ECMWF MOVING LOW ACROSS SOUTHERN OHIO AND GFS ACROSS
KY.  PEGGING PRECIPITATION TYPE WILL DEPEND ON EXACT TRACK AND
TIMING OF THESE LOWS.  COULD WELL HAVE RISING TEMPS SUNDAY NIGHT
CHANGING PRECIP BACK TO RAIN...THEN FALLING TEMPS MONDAY.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
MODELS WERE IN FAIRLY GOOD AGREEMENT SHOWING LOW PRESSURE MOVING
OFF TO THE EAST MONDAY NIGHT WITH HIGH PRESSURE STARTING TO BUILD IN
FROM THE NORTHWEST ON TUESDAY. COULD BE SOME LINGERING SNOW SHOWERS
MAINLY IN THE EAST TUESDAY MORNING. HIGH PRESSURE MOVES ACROSS THE
AREA TUESDAY NIGHT INTO WEDNESDAY PROVIDING DRY WEATHER FROM LATE
TUESDAY INTO WEDNESDAY NIGHT. BOTH 00Z RUNS OF GFS AND ECMWF HAVE
LOW PRESSURE APPROACHING ON THURSDAY WITH PRECIP SPREADING BACK OVER
THE AREA WITH A WARM FRONT. BOTH MODELS WERE A LITTLE WARMER THAN
YESTERDAYS 12Z RUN SO MAINLY INDICATED A CHANCE OF RAIN...EXCEPT
RAIN/SNOW FAR NORTHEASTERN AREAS.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
COLD FRONT EXPECTED TO PUSH THROUGH SITES LATER OVERNIGHT THROUGH
FRIDAY MORNING. GIVEN CURRENT RADAR TRENDS COMPARED TO MODEL PROGS
WITH MOISTURE AND PRECIP REMOVED MENTION OF -SHRA IN TEMPO GROUPS
OF TAFS...BUT DID ALLOW FOR A BRIEF PERIOD OF MVFR CIGS ACROSS
SITES LATER TONIGHT THROUGH THE MORNING HOURS. QUICK DRYING BEHIND
FRONT ESPECIALLY AFTER MIDDAY FRIDAY SO CLEARED OUT SITES IN THE
AFTERNOON. OVERALL STILL LOOKS LIKE WINDS WILL BE AN ISSUE THROUGH
THE TAF PERIOD WITH SW TO WSW GUSTS TO 30KT.

OUTLOOK...NON VFR DEVELOPING ON SUNDAY AND CONTINUING INTO
MONDAY.

&&

.MARINE...
SOUTHWEST WINDS AROUND 20 TO 25KT WILL BECOME WEST TO SOUTHWEST
BEHIND A COLD FRONT MOVING THROUGH THIS MORNING. EXPECT THE WINDS TO
INCREASE TO 20 TO 30 KNOTS LATE TODAY AND INTO TONIGHT OVER MUCH OF
THE LAKE...AND INTO SATURDAY OVER THE EAST END OF THE LAKE. WINDS
WILL DROP OFF SATURDAY NIGHT AND EARLY SUNDAY AS HIGH PRESSURE MOVES
ACROSS THE LAKE.  WINDS THEN START TO INCREASE SUNDAY AFTERNOON AND
SUNDAY NIGHT AS A LOW PRESSURE AND COLD FRONT MOVE THROUGH THE
REGION MONDAY. BRISK NORTHERLY FLOW LIKELY BEHIND THE FRONT UNTIL
HIGH PRESSURE BUILD IN LATER IN THE DAY ON TUESDAY.

MARINE WEATHER STATEMENT HAS BEEN ISSUED FOR THE POTENTIAL MOVEMENT
OF ICE FLOES ON THE LAKE TO ALERT ICE FISHING GROUPS AND SHIP
MASTERS OF THE THREAT.  GUSTY WEST WINDS WILL LIKELY CAUSE ICE FLOES
TO BREAK OFF AND DRIFT INTO OPEN WATER.

MARINE WEATHER STATEMENT HAS BEEN ISSUED FOR THE POTENTIAL MOVEMENT
OF ICE FLOES ON THE LAKE TO ALERT ICE FISHING GROUPS AND SHIP
MASTERS OF THE THREAT.  GUSTY WEST WINDS WILL LIKELY CAUSE ICE FLOES
TO BREAK OFF AND DRIFT INTO OPEN WATER.

&&

.HYDROLOGY...
UNSEASONABLE TEMPERATURES DRASTICALLY REDUCED AREA SNOWPACK. THIS
DENSE SNOW PACK...THOUGH SPOTTY OUTSIDE OF THE SNOWBELT...RESULTED
IN NOTABLE RUNOFF AND RIVER/STREAM RISES. EXPECT WATER LEVELS TO RISE
OVERNIGHT AND INTO FRI AS LINGERING RUNOFF REACHES THE RIVERS. MANY
OF THE GREAT LAKES TRIBUTARIES APPROACHING...AND IN SOME CASES MAY
EXCEED...MINOR FLOOD STAGE BEFORE FRIDAY NIGHT. IN ADDITION...ICE
BREAKUP DUE TO RIVER RISES WILL CONTINUE KEEPING A THREAT OF ICE
JAMS. THE MOUTHS OF SOME RIVERS ARE REPORTED AS FROZEN OVER...SO
BACKUP AND ICE JAM CONCERNS REMAIN. A FEW LOCATIONS HAVE DEPLOYED
ICE BREAKER BOATS. SOME ADDITIONAL NUISANCE PONDING OF SNOW MELT
COULD CAUSE PROBLEMS IN LOW LYING AREAS AND ROADS AS WARM SPELL
CONTINUES THROUGH TOMORROW. NUISANCE SMALL STREAM FLOODING MOST
LIKELY IN SNOWBELT AREAS WHERE SNOW PACK STILL HAS 2 TO 3 INCHES
OF WATER EQUIVALENT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...RANDEL
AVIATION...ABE
MARINE...RANDEL
HYDROLOGY...
Hazardous weather outlook, Feb 17, 10:27 PM EST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1027 PM EST THU FEB 17 2011

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-190330-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
1027 PM EST THU FEB 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

SOME MINOR ICE JAM FLOODING MAY OCCUR OVERNIGHT. ALSO SOME MINOR
FLOODING OF FIELDS...CREEKS AND LOW LYING AREAS MAY OCCUR BECAUSE
OF THE MELTING OF THE SNOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE THREAT OF ICE JAM FLOODING WILL CONTINUE THROUGH SATURDAY BUT
WILL SLOWLY DIMINISH. ALSO SOME MINOR FLOODING OF FIELDS...CREEKS AND
LOW LYING AREAS MAY OCCUR BECAUSE OF THE MELTING AND RUNOFF
MAINLY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-190330-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1027 PM EST THU FEB 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AFTER THE COLD FRONT MOVES THROUGH EARLY FRIDAY MORNING ICE FLOES
WILL BEGIN DEVELOPING ON LAKE ERIE. ICE FISHERMAN MUST USE
EXTREME CAUTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 12:20 AM ESTAreal Flood AdvisoryCLELake5 hr
Feb 18, 5:37 AM ESTRiver Flood WarningCLELorain25 hr
Feb 18, 8:40 AM ESTAreal Flood WarningCLETrumbull33 hr
Feb 18, 3:11 PM ESTGale WarningCLE13 hr
Feb 18, 5:02 PM ESTRiver Flood WarningCLEOttawa, Sandusky, Wood22 hr

Nearby

Areal Flood Warnings in Ohio, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.